Why would my dose of T3 need to be increased by quite a lot all of a sudden?

Hi I've been on T3 only for a couple of years now and never really managed to find my correct dose although it seemed to be around 106.5mcg. In the last couple of months though I seem to need more and have been taking the odd quarter tablet throughout the day as and when I seem to need it. I take them all in one go at night which suits me so last night I thought I'd bite the bullet and take 125mcg as that is at least what I've been taking with the extras in the day. This morning though when I took my waking temperature it was still low 36.0. I'm worried about increasing the T3 any more than this but will if I feel it is the right thing to do. Does anyone have any advice please?

3 Replies

oldestnewest
  • I am not advocating you take so much, but Dr Lowe who treated his thyroid resistant patients with T3, the others got NDT. He himself took 150mcg daily and one of his patients 500mcg (obviously very resistant). As long as you don't get overstimulated you can increase T3. Should you get symptoms over overstimulaton you reduce your back down to your previous dose.

    Plus Dr Lowe said that sometimes our temp doesn't come back to normal but if you feel well otherwise you may be on a good dose.

  • Thank you Shaws. Actually I haven't been feeling too good and my temperature used to be ok on T3 until recently so the reduction in temperature seems to coincide with feeling a bit hypo again. I'm puzzled about the change though.

  • Our needs can change too for other reasons, sometimes we need a slight increase.

    Also in winter we may need more and summer (if hot) less.

You may also like...